MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE
Model Number 8227411
Medical Device Problem Codes Failure to Sense (1559); Low impedance (2285)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A distributor reported that the device had a short circuit during the operation and the nerve could not be tested during the operation but was able to be used after the replacement.It was noted that there were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Analysis of the returned device indicated that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The green electrode end to end ohms resistance shall be less than 2.5 ohms; the actual measurements was 1.2 ohms indicating an in-specification condition.The paired electrode packages were opened for further analysis.The resistance between paired electrode cables shall measure less than 2.0 ohms and the actual measurements were; both pole of the red and blue = 1.8 ohms, both poles of the orange and violet = 1.4 ohms; there were no short circuits; all measurements were within tolerance.There was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7605867
Report Number1045254-2018-00249
Device Sequence Number19256346
Product Code GXZ
UDI-Device Identifier00643169290013
UDI-Public00643169290013
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K002992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model Number8227411
Device Catalogue Number8227411
Device Lot Number0213878681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/21/2018
08/08/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/18/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1